My inr was 5.9 yesterday (thursday) the Doctor told me to not take any cumadian till re check on monday that scares me is it possible my blood could clot and cause another pe!!! Its been high for about 3weeks don't know why but not that high... I'm scared about stopping tge cumadian???
Hi Triesa, sorry for not being as clear as I could. I can see where the confusion lies. You have a belief: Thin blood good, thick blood bad.
A normal INR is 1.0 (range 0.9 - 1.2). The therapeutic level for medical treatment is between 2.0 and 3.0. At 5.9 your blood simply will not clot; small knocks will create terrible bruising and a simple cut will keep bleeding and bleeding and bleeding. The doctor wants you to stop because he wants to get your INR back into the therapeutic range. Blood that doesn't clot is potentially just as dangerous as blood that clots too well.
I hope this made sense to you?
Good luck, Steve
- Coumadin Information for Consumers
- Coumadin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Coumadin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 17 Jan 2012 • 3 answers
Updated 9 Feb 2013 • 5 answers
Pulmonary Embolism -- First Event - how long do I stay on coumadin after one incidence of pulmonary?
Updated 13 Apr 2014 • 3 answers
Updated 5 Nov 2017 • 1 answer
Posted 14 Nov 2018 • 0 answers